Diarrhea After C Section

Diarrhea After C Section

There is a high risk of diarrhea after a C section because of the use of antibiotics after the surgical procedure is over. Women who go through a c-section need to be put on antibiotics so that the risk of any infections post operation is eliminated. Although antibiotics are necessary for this purpose, unfortunately they are also one of the causes for diarrhea.

One of the many reasons behind diarrhea is a reaction to medications. Ironically, even though antibiotics are administered to cure bacterial infection, they kill of the beneficial bacteria that are present in the gut and works towards getting rid of all the micro-organisms that cause diseases. This is the reason why almost twenty percent of those who are on antibiotics companion of a case of diarrhea.

What happens is that when the medications kill of the 'good' bacteria, the 'bad' bacteria like Clostridium difficile grows in numbers and releases harmful toxins that lead to cramps and diarrhea. Diarrhea that results as a side effect of taking antibiotics can be cured with the help of probiotic supplements, since these can refill the depleted good bacteria that were washed away due to the presence of antibiotics.

There is one important factor to pay particular attention to though -- when taking probiotic supplements, there should be sufficient gap between the time the antibiotics and the probiotic supplements are taken, or the latter will not be of any use. This happens because the antibiotics are powerful enough to destroy the bacteria completely in the probiotic supplement, thus making it quite ineffective.

More Articles :

Diarrhea After C Section